Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 29, NWS Tulsa, OK

September 2, 202114 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Sep 2, 2021, 3:22 AM CDT for 14 counties in Oklahoma. It took effect at Sep 2, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2021, 3:22 AM CDT (08:22 UTC)
In effect from
Sep 2, 2021, 12:00 PM CDT
Expired
Sep 2, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS74 KTSA 020822
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
322 AM CDT Thu Sep 2 2021

OKZ049-053-055-056-060-061-065>067-070-071-073>075-030000-
/O.NEW.KTSA.HT.Y.0029.210902T1700Z-210903T0000Z/
Pushmataha-Choctaw-Washington OK-Nowata-Tulsa-Rogers-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Antlers, Clayton, Hugo, Bartlesville, 
Nowata, Tulsa, Claremore, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, McAlester, Stigler, and Wilburton
322 AM CDT Thu Sep 2 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values 105 to 108 degrees expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
258 
WWUS74 KTSA 021932
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
232 PM CDT Thu Sep 2 2021

OKZ049-053-055-056-060-061-065>067-070-071-073>075-030000-
/O.CON.KTSA.HT.Y.0029.000000T0000Z-210903T0000Z/
Pushmataha-Choctaw-Washington OK-Nowata-Tulsa-Rogers-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Antlers, Clayton, Hugo, Bartlesville, 
Nowata, Tulsa, Claremore, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, McAlester, Stigler, and Wilburton
232 PM CDT Thu Sep 2 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values 105 to 108 degrees expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
400 
WWUS74 KTSA 022352
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
652 PM CDT Thu Sep 2 2021

OKZ049-053-055-056-060-061-065>067-070-071-073>075-030100-
/O.EXP.KTSA.HT.Y.0029.000000T0000Z-210903T0000Z/
Pushmataha-Choctaw-Washington OK-Nowata-Tulsa-Rogers-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Antlers, Clayton, Hugo, Bartlesville, 
Nowata, Tulsa, Claremore, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, McAlester, Stigler, and Wilburton
652 PM CDT Thu Sep 2 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Heat index values have dropped below 105 degrees. Therefore, 
the advisory will be allowed to expire at 7 PM. 

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Sep 1, 11:58 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Sep 1, 11:58 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1158 PM CDT Wed Sep 1 2021

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the period. Winds will be a
little stronger during the daytime at most of the terminals than
they have been the last few days, with south to southeasterly
winds around 10 kts everywhere except FSM, which should keep an
easterly wind at that speed.

&&

.PREV DISCUSSION... /Issued 751 PM CDT Wed Sep 1 2021/

DISCUSSION...

A few storms developed along a surface trough this afternoon
across southeast Oklahoma in an moderately unstable, but weakly
sheared environment. As such, cells were very pulsey but a couple
of them got pretty tall. One of the cells near Wilburton put out a
57 mph wind gust. Another cell near the Pittburg-Latimer county
line was stronger/taller and quite possibly severe, so a big wind
gust may have occurred beneath it as well. The SE OK cells are
weakening as sunset approaches, and the rest of the evening should
be quiet. With mid level ridging sliding overhead on Thursday, we
are not likely to see a repeat performance. The forecast was
updated earlier to include some low thunder PoPs btwn 00z and 03z,
and will likely update again once the storms have died.

Lacy

PREV DISCUSSION... /Issued 627 PM CDT Wed Sep 1 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected to prevail through the valid period at
all area sites.

PREV DISCUSSION... /Issued 227 PM CDT Wed Sep 1 2021/

DISCUSSION...
A weak stationary boundary is currently oriented mostly north to
south along the OK/AR border this afternoon. A few pop up
showers/storms are possible this afternoon near this boundary into
southeast Oklahoma. Any storms that form will remain very
isolated in nature with brief downpours and some gusty winds. The
main concern this afternoon is temperatures continue to push
toward the 100 degree mark with heat indices ranging from 105-110
across most of eastern Oklahoma and west-central Arkansas. A Heat
Advisory remains in effect until 7PM this evening for these areas.
Stay hydrated and take necessary precautions when outdoors for
long periods of time this afternoon.

Similar conditions are expected Thursday and Friday underneath mid
to upper level ridging. Temperatures should be a couple of degrees
cooler with some slightly drier conditions which will keep heat
index values near to just below advisory levels for most
locations. Have held off on a Heat Advisory for tomorrow and will
let later shifts analyze the newest data. Nevertheless...it will
still be 5-10 degrees above normal for most of the area through
Friday. A few isolated storms are possible again on Thursday as
well, but coverage will remain very low again as in previous days.

A weak front is still on track to approach the area late on Friday
as a shortwave trough progresses east across the Northern Plains.
Precip chances could begin across the northern portions of the
forecast area Friday evening and into the overnight hours. A more
southward push of the front is expected heading into Saturday,
however some timing differences still exist on just when and how
far south the front will push into the area during the day
Saturday. Some of the latest ensemble guidance as trended to be a
little slower with the frontal passage and best rain chances with
precip chances hanging around into Sunday morning across most of
the area. The best chance for widespread rain looks to be
Saturday afternoon and into the evening hours. With a slower
frontal passage, temperatures could once again be pretty warm on
Saturday, especially from I-40 south with highs in the mid to
upper 90s. Increased cloud cover and lingering rain chances will
keep high temperatures a little lower on Sunday, back to near or
just below seasonal normals. Another weak front could affect the
area on Tuesday keeping temperatures near normal. Trends have been
for the upper ridge to build back into the area by mid to late
next week...returning high temperatures to well above normal
values. That first sign of Fall remains to be seen with Summer
maintaining a tight grip on the region.

Bowlan

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Sep 1, 8:23 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
823 PM CDT Wed Sep 1 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
823 PM CDT Wed Sep 1 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Dangerous Heat Potential.
FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...

Portions of eastern Oklahoma, from the Bartlesville and Tulsa
areas south to Hugo and points west, will see yet another
afternoon of near dangerous heat on Thursday as forecast max heat
indices climb to near 105 degrees.

A frontal boundary will bring increasing chances for thunderstorms
from late Friday into Saturday. Storms on Saturday afternoon will
pose a limited risk of severe weather, with damaging winds the
main threat. This risk is greatest across northeast Oklahoma and far
northwest Arkansas. Heat indices across portions of eastern Oklahoma
and west central Arkansas may climb to near 105 degrees on Friday
and Saturday afternoon before temps cool off a bit behind the front
on Sunday. Storm chances will decrease and shift south and east into
west central Arkansas and southeast Oklahoma on Sunday.

weather.gov/tulsa contains additional information.

Lacy

Nearby

Heat Advisories in Oklahoma, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.